Hail, Arapahoe
- When
- May 4, 2:05 PM MST
- Where
- Arapahoe County, Aurora Cherry Creek
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.633, -104.800
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 4, 2:00 PM MST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU MAY 4 2006 .SHORT TERM DISCUSSION...FORECAST SEEMS ON TRACK AS UPPER TROUGH SLOWLY DRIFTS EASTWARD. MAIN PIECE OF ENERGY OVER NEVADA WILL TRANSLATE ACROSS COLORADO ON FRIDAY. UNTIL THEN...UNSTABLE AIR WILL BE LIFTED OVER THE COOL LOW LEVEL AIR ACROSS NRN/ERN CO. LIFT IS MODEST...BUT SUFFICIENT GIVEN THE INSTABILITY. LOW LEVELS DO NOT GET ANY WORSE...AND ARE EXPECTED TO SATURATE AND CONTRIBUTE TO THE PRECIPITATION LATER TONIGHT INTO FRIDAY THANKS TO DECENT LOW LEVEL MOISTURE CONVERGENCE. SOUTH OF INTERSTATE 70 THE AIR ALOFT IS DRIER AND WILL BE A BIT LESS CONFIDENT OF PRECIPITATION...BUT THERE WILL PROBABLY BE SOME LIGHT PRECIPITATION DRIVEN BY THE LOWER LEVELS. THERE IS SOME COOLING ALOFT FINALLY WITH THE TROUGH APPROACHING...I WILL PLAY THE SNOW LEVELS LOWERING TO 7500 FEET ON BOTH SIDES OF THE FRONT RANGE IN THE MORNING. WITH THE COOL TEMPERATURES AND TRANSIENT SHOWERY NATURE...PLUS LOW LEVEL STABILITY...IT STILL LOOKS LIKE AMOUNTS WILL BE LIGHT. THERE COULD BE A PERIOD OF STEADIER RAIN LATER TONIGHT INTO THE MORNING AS THE LOW LEVELS SATURATE...BUT STILL LIKELY TO BE A STEADY LIGHT RAIN. AGAIN THIS IS MOST LIKELY NORTH OF DENVER. ALL IN ALL...NO BIG CHANGES OTHER THAT RAISING POPS A BIT MORE. .LONG TERM DISCUSSION...A COMPLICATED SPLIT FLOW PATTERN ALOFT WILL BRING A COUPLE DAYS OF UNSETTLED WEATHER TO THE REGION. AFTER THE SPLIT MOVES EASTWARD...A BIT MORE CONSOLIDATED FLOW PATTERN SHOULD SPREAD ITSELF ACROSS THE WESTERN U.S. AND COLORADO THROUGH THE MIDDLE OF NEXT WEEK. FOR FRIDAY NIGHT AND SATURDAY MORNING...COOL TEMPERATURES ALOFT WITH A LOOSELY ORGANIZED UPPER LOW WILL CONTINUE THE SHOWER ACTIVITY FROM FRIDAY AFTERNOON. THE MODELS ARE FAIRLY SLOW IN MOVING LOW LEVEL MOISTURE OUT OF THE STATE ON SATURDAY. DYNAMIC FORCING ALOFT SHOULD BE ON THE WANE BY LATE FRIDAY NIGHT...BUT WITHOUT STRONG SUBSIDENCE OR DOWNSLOPING WIND...MOSTLY CLOUDY CONDITIONS WILL CONTINUE INTO MIDDAY SATURDAY. HAVE COOLED OFF TEMPERATURES FOR SATURDAY BECAUSE OF LESS SUN THAN PREVIOUSLY EXPECTED. TEMPERATURES SHOULD MAKE IT BACK TO VALUES AROUND CLIMATIC NORMALS FOR SUNDAY...MONDAY AND TUESDAY AS DRIER NORTHWESTERLY FLOW ALOFT SETS UP ACROSS THE WEST. HOWEVER...OVER THAT TIME PERIOD...EMBEDDED SHORT WAVE TROUGHS IN THE NORTHWESTERLY FLOW WILL BE ABLE TO INITIATE ROUNDS OF AFTERNOON AND EVENING SHOWERS EACH DAY. HAVE GONE WITH LOW POPS EACH AFTERNOON AND EVENING OF THE FORECAST PERIOD. IT IS DIFFICULT AT THIS TIME TO PINPOINT ANY SINGLE DAY THAT WILL HAVE A HIGHER CHANCE OF SHOWERS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/KDRBY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MDT THU MAY 04 2006 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MDT THU MAY 04 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN SHOWERS WILL DEVELOP THIS AFTERNOON...WITH SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND THE FRONT RANGE AREA. IN THE HIGH COUNTRY...LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE ABOVE 10 THOUSAND FEET. WIDESPREAD LIGHT RAIN IS EXPECTED TONIGHT AS AN UPPER LEVEL TROUGH MOVES INTO COLORADO. THE SNOW LEVEL WILL LOWER TO AROUND 8000 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS COLORADO THROUGH FRIDAY WITH MUCH COOLER TEMPERATURES AND A GOOD CHANCE OF LIGHT PRECIPITATION. SOME SNOW MAY OCCUR ABOVE 8000 FEET...BUT ACCUMULATIONS WILL ONLY BE A FEW INCHES. DRIER AND WARMER CONDITIONS ARE EXPECTED FOR LATER IN THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/DANKERS
The Denver radar (KFTG), 28 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505391, 5505390.